Alert archive / Texas / Freeze Warnings in 2016

Freeze Warning 4, NWS Midland/Odessa, TX

November 29, 2016Loving County, Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this freeze warning at Nov 29, 2016, 3:14 AM CST for Loving County, Ward County, Winkler County, Texas. It took effect at Nov 30, 2016, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 3:14 AM CST (09:14 UTC)
In effect from
Nov 30, 2016, 4:00 AM CST
Expired
Nov 30, 2016, 8:00 AM CST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2931 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS74 KMAF 290914
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 AM CST TUE NOV 29 2016

...HARD FREEZE EXPECTED EARLY WEDNESDAY MORNING FOR MUCH OF THE
UPPER TRANS PECOS...

.A COLD FRONT IS EXPECTED TO BLOW THROUGH THE AREA TONIGHT
BRINGING COLDER AIR TO THE REGION. COMBINE THIS WITH THE DRY AIR
ALREADY IN PLACE AND COLD TEMPERATURES ARE EXPECTED OVERNIGHT. A
HARD OR KILLING FREEZE WILL BE POSSIBLE LATE TONIGHT/EARLY
WEDNESDAY FROM CULBERSON COUNTY TO WARD COUNTY. LOCATIONS NORTH OF
THERE HAVE ALREADY HAD A HARD FREEZE THIS SEASON.

TXZ057>060-067-258-292300-
/O.NEW.KMAF.FZ.W.0004.161130T1000Z-161130T1400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE...KERMIT...
MONAHANS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
314 AM CST TUE NOV 29 2016 /214 AM MST TUE NOV 29 2016/

...FREEZE WARNING IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST
/7 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
8 AM CST /7 AM MST/ WEDNESDAY. 

* TEMPERATURES...26 TO 28 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR
  OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN
  PREPARATIONS NOW FOR THIS FREEZE. IF YOU HAVE NOT ALREADY DONE
  SO...NOW IS THE TIME TO MAKE SURE HEATERS ARE IN PROPER WORKING
  ORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
808 
WWUS74 KMAF 292025
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CST TUE NOV 29 2016

...HARD FREEZE EXPECTED EARLY WEDNESDAY MORNING FOR MUCH OF THE
UPPER TRANS PECOS...

.A COLD FRONT IS EXPECTED TO BLOW THROUGH THE AREA TONIGHT
BRINGING COLDER AIR TO THE REGION. COMBINE THIS WITH THE DRY AIR
ALREADY IN PLACE AND COLD TEMPERATURES THAT ARE EXPECTED
OVERNIGHT. A HARD OR KILLING FREEZE WILL BE POSSIBLE LATE
TONIGHT/EARLY WEDNESDAY FROM CULBERSON COUNTY TO WARD COUNTY.
LOCATIONS NORTH OF THERE HAVE ALREADY HAD A HARD FREEZE THIS
SEASON.

TXZ057>060-067-258-301400-
/O.CON.KMAF.FZ.W.0004.161130T1000Z-161130T1400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE...KERMIT...
MONAHANS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
225 PM CST TUE NOV 29 2016 /125 PM MST TUE NOV 29 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
8 AM CST /7 AM MST/ WEDNESDAY...

* TEMPERATURES...26 TO 28 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR 
  OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN 
  PREPARATIONS NOW FOR THIS FREEZE. IF YOU HAVE NOT ALREADY DONE 
  SO...NOW IS THE TIME TO MAKE SURE HEATERS ARE IN PROPER 
  WORKING ORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
913 
WWUS74 KMAF 300933
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CST WED NOV 30 2016

...HARD FREEZE EXPECTED EARLY THIS MORNING FOR MUCH OF THE UPPER
TRANS PECOS...

.A COLD FRONT PUSHING INTO THE AREA THIS MORNING BRINGING COLDER
AIR TO THE REGION. COMBINE THIS WITH THE DRY AIR ALREADY IN PLACE
AND CLEARING SKIES WILL RESULT IN COLD TEMPERATURES BEFORE SUNRISE.
A HARD OR KILLING FREEZE WILL BE POSSIBLE EARLY THIS MORNING FROM
CULBERSON COUNTY TO WARD AND WINKLER COUNTY. LOCATIONS NORTH OF
THERE HAVE ALREADY HAD A HARD FREEZE THIS SEASON.

TXZ057>060-067-258-301400-
/O.CON.KMAF.FZ.W.0004.161130T1000Z-161130T1400Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE...KERMIT...
MONAHANS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
333 AM CST WED NOV 30 2016 /233 AM MST WED NOV 30 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/
THIS MORNING...

* TEMPERATURES...26 TO 28 DEGREES.

* IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER
  CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW
  FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 28, 10:47 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Nov 28, 10:47 PM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1047 PM CST Mon Nov 28 2016

.UPDATE...
Update to cancel the High Wind Warning.

&&

.DISCUSSION...
High winds for the most locations have fallen below criteria for
a high wind warning. Winds will continue to decrease into the
night in the Davis and Guadalupe Mountains. Winds remain elevated
in the higher elevations of the Guadlupe Mountains. It may be
possible a brief gust of high winds could be observed within the
next hour. Davis Mountains have dropped off in intensity already
and should remain that way.

&&

.AVIATION...
VFR conditions will prevail at all area terminals overnight and
Tuesday.  West to northwest winds will increase around 29/15Z to 29
17Z, and stay gusty through the afternoon.  Sustained winds around
20kt are expected at most terminals, with a few gusts eclipsing
30kt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     44  61  33  57 /   0   0   0   0
Carlsbad                       38  57  27  57 /   0   0   0   0
Dryden                         45  69  42  63 /   0   0   0   0
Fort Stockton                  43  62  34  58 /   0   0   0   0
Guadalupe Pass                 35  47  27  48 /   0  10   0   0
Hobbs                          36  53  26  53 /   0   0   0   0
Marfa                          33  56  24  54 /   0   0   0   0
Midland Intl Airport           43  59  32  56 /   0   0   0   0
Odessa                         42  58  31  57 /   0   0   0   0
Wink                           40  60  28  57 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/
Hazardous weather outlook, Nov 28, 2:10 PM CST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CST MON NOV 28 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
210 PM CST MON NOV 28 2016 /110 PM MST MON NOV 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE
GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS. WEST WINDS OF 35 TO 55 MPH WITH GUSTS OF 65 TO 75 MPH
CAN BE EXPECTED.

A WIND ADVISORY IS IN EFFECT TODAY FOR THE EDDY COUNTY NEW MEXICO
PLAINS...THE UPPER TRANS PECOS REGION OF WEST TEXAS...AND THE
MARFA PLATEAU UNTIL 6 PM CST.

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR THE
PRESIDIO VALLEY AND BIG BEND REGION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Freeze Warnings in Texas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.